| Model Number |
B5STF |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a partial colectomy, after 30 minutes of use of the device, the doctor observed that gas was leaking and found that the trocar seal was torn.There was no patient injury.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a partial colectomy, after 30 minutes of use of the device, the doctor observed that gas was leaking and found that the trocar seal was torn.Another device was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, e1(street 1, street 2, city, region), g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the obturator was received inserted into the cannula.Prolonged insertion can cause the duckbill seal to become stretched.The obturator was removed and the circular seal was cut.The cannula and stopcock appeared intact.The duckbill seal was stretched and the distal end of the bladed obturator was gouged.It was reported that the seal damaged and leaks.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made with a surgical device during clinical application.The evaluation detected an unreported condition: of rough handling.Visual inspection noted the distal end of the bladed obturator was gouged.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadve rtent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.